Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla. Nipples. Gynecomastia?
Mar 20, 2011

I've started on HAART for the first time about 18 weeks ago. I'm taking Atripla, it's the only medication I am on or have taken for HIV. About a week ago I noticed an increased sensitivity in my left nipple and within a few days the same (if slightly less intense) sensation on my right nipple. (I can best describe the feeling as similar to the sensation one has before a zit appears - feels sensitive to the touch, a little harder than usual, but no discernible lumps or swelling. Could this be an early sign of gynecomastia? Is gynecomastia part of the side effect lipodystrophy? From browsing the forums it seems that it would be unusually early (less than 5 months on treatment) to show these signs, they seems to be associated with longer term medication. For the record, I am 30 years old, low body fat, low cholesterol, CD4 last count of 348 and RNA viral load of around 60 (most recent test taken around 1 month ago).

Response from Dr. Henry

Gynecomastia is occasionally seen in male patients starting or on antiretrovirals. Linkage to one particular drug or regimen has been hard to establish and certainly is not common, but can occur, with Atripla. The course of gynecomastia is variable (can get better or worse over time even without interventions). A clinical evaluation, hormone assessment, sometimes an ultrasound or other type of test looking a breast tissue, and waiting for several months to observe if there is improvement all are worthwhile approaches to consider. KH



Previous
Loose stools, acne and hair fall.
Next
Impact of missed dosages on health and next pregnancy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement